Police warn use of “Lyn” dietary food supplements could cause death

The Royal Thai Police yesterday(Apr 29) warned people of the use of “Lyn” dietary food supplements that they are hazardous to heath and could cause death.

The warning was issued by Royal Thai Police deputy commissioner Pol Gen Wirachai Songmetta after four users of the slimming capsules have died.

He said Lyn dietary products, SS3 and Lyn Block Burn Break Build, were detected to be tainted with substances harmful to health.

They contain sibutramine hydrochloride and Bisacodyl which are hazardous to health.

Bisacodyl is used on a short-term basis to treat constipation. It also is used to empty the bowels before surgery and certain medical procedures.

Sibutramine is an appetite suppressant which has been discontinued in many countries.

Pol Gen Wirachai said the Food and Drug Administration has found that the two substances have side effect on patients with heart and blood vessel diseases.

FDA has discontinued the production of the two substances for use but some manufacturers still producing them secretly to make food supplements.

He said the two substances would be hazardous to health in case people used them over two consecutive weeks.

According to police, the first victim to the Lyn slimming food supplements was a 31-year-old woman who died from heart failure on March 28 this year in Kanchanaburi after taking the capsules for a period of 30 days.

A second victim was a 33-year-old man who died this month after having taken the dietary capsules for a period of 10 days. He died from stroke after developing blood vessel disease.

A third victim was a 48-year-old man who died on April 27 this year after taking the capsules overvalued period of 30 days. Doctor said he died from strong.

The fourth victim died on April 28, he said while saying that the victim also used Lyn dietary pills, he added.

He said FDA officials also found that the Lyn product used FDA certification number for fish sauce in its dietary supplement label.